MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10603
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that stent damage occurred.The target lesion as located in the severely tortuous and calcified left anterior descending artery.A 2.50x20mm synergy ii drug-eluting stent was advanced for treatment.However, the device was unable to be delivered.When it was removed from the patient's body, it was noticed that the proximal edge of the stent struts were damaged.Another stent of the same sized was advanced to the lesion.Subsequently, a 1.2mm x 12mm threader balloon catheter was advanced but it failed to cross the lesion.Another 15mm x 3.00mm nc quantum apex balloon catheter was advanced for dilatation.However, during inflation, the balloon ruptured.The physician grabbed another balloon and completed the procedure.No patient complications were reported and the patient's status was fine.
 
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr.: synergy ii us mr 2.50 x 20 stent delivery system was returned for analysis.An examination (visual and via scope) of the crimped stent identified stent damage with the distal struts stretched over distal marker band.The proximal end of the stent showed no sign of movement on the balloon as it appeared to be crimped in position.The undamaged crimped stent od (outer diameter) was measured and the result was within max crimped stent profile measurement.The balloon was reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and tactile examination of the hypotube found no issues.A visual and tactile examination of the shaft polymer extrusion found no issues.An examination (visual and via scope) found tip damage.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8429520
Report Number2134265-2019-02617
Device Sequence Number1628382
Product Code NIQ
UDI-Device Identifier08714729840152
UDI-Public08714729840152
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2020
Device Model Number10603
Device Catalogue Number10603
Device Lot Number0022329837
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2019
Initial Date Received by Manufacturer 02/26/2019
Supplement Date Received by Manufacturer04/03/2019
Initial Report FDA Received Date03/18/2019
Supplement Report FDA Received Date04/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1